All I can tell you is my experience with Azilecht (Rasagiline) for about 6 momths - my hair thinned out about 50% - lost weight, about 4 pounds - suffered bouts of blurred vision with constant pressure on my eyes - and the expense was damnable - switched to Selegline (does the same thing, a MAO blocker) which is cheaeper and so far no side effects - if you can try both you will experience first hand what is right for you. Best wishes, Worried Well
I have just, in the last month, added Rasagiline (1mg once a day) to my Pramipexole (1.25mg salt 3 times a day): both my neuro and my PD nurse are keen on the idea of it being a neuroprotective - though I can’t find any serious evidence to that effect.
It has helped a little bit (I think): I feel more confident using stairs, and my typing and writing are (mostly) better. But it doesn’t do anything for my tremor. On the whole, I’m in the camp that says take the drugs now if they’re improving symptoms, or if there’s even a rumour that they may be neuroprotective - use it or lose it - and worry about the future later. I’m your age, BTW, Camargue.
In the long list of side effects, worried well, I didn’t see hair loss or blurred vision - but I do see dizziness and numbness in the hand – both of which I now possess. Maybe I should switch to Selegiline too.
I'm another Rasgailine user. My doctor and I were waiting for it to come on the market; as soon as it was available, I started on one mg. per day. I'm a fairly small woman, and that dosage caused dizziness. Switching to 0.5 mg. per day, I've had no side-effects since.
Azilect is said to delay the PD symptoms. Without stopping my daily dose, it is impossible to say for certain that it is effective. But I can say that after 16 years of PD, my symptoms are still so subtle that people I meet are amazed to find out that I have PD. Mine is just one case, of course; others on this forum have had very different experiences from mine.
Best of luck with your own case!
rasageline/azilect inhibits the 'clean-up' of dopamine by the house-keeping enzyme mao-b. so for very early cases it can preserve your naturally produced dopamine for longer. later on it can also preserve artificially produced dopamine derived from levadopa (sinemet, madopar).
initially azilect claimed to be neuroprotective but had to withdraw that claim when it failed later tests. but it may actually still be.
I don't see my consultant til December now so I am assuming he wants me to give Rasagiline a fair go before looking at what to put on the "platform"
I wrote a big rant on this yesterday on another thread.I have been taking Azilect for nearly 4 years now.Had no problems.Swear by it.Just,NO ANTI-DEPRESSANTS CAN BE TAKEN WITH IT.If you are taking this combination and having side effects.It could be down to this combo,not your pd meds.Depression is common in pd,there has to be many more like me in this predicament.The Doctors and Neuro's just prescribe willy-nilly.Mine had no idea until I pointed it out.SERATONIN SYNDROME,plus a lot more.Check it out.I have tried a number of Anti-d's with Azilect in desperation,taking the chance.The doctors don't realise until pointed out to them,then they panic.No answer though.Search yours,if taking this combo,then see the cautions.
will anybody ever listen
Anyway, I read that anti-depressants can cause fatigue (as serotonin can make you sleepy) and was wondering if rasagiline did the same - I stopped my azilect for a few weeks and I think I was getting up easier in the mornings.
I started this thread when I was prescribed Rasagiline which I have been taking for about three weeks with no obvious side effects. At the time i saw my consultant I only had a slight tremor however a few weeks later I started having a more pronounced tremor and a very tight and aching arm which was really annoying me especially in the evening when I wanted to stop doing things and sit down and watch tv or read. The PD nurse has prescribed Mirapexin which I am about to start. Has anyone any experience of using these together. It is suggested that I try to take the lower dose 0.52 i think for a while to see if this works. However i do think my arm is improving on Rasagiline alone although that may be because we have been extremely busy with multiple visits from various friends so lots of cooking and bed making! I have had not time to notice anything. Do symptoms appear and then lessen of their own accord.? I have also started to feel some pins and needles in my left hand which was my first symptom three years ago in my right hand and my Daat scan shows that there is a loss of dopamine on that side as well. I would like to take just enough medication to make life as normal as possible and now I have started medication there does not seem any point in not taking enough however the risk of side effects with Mirapexin seems greater which makes me a bit nervous.
I also find that onthese drugs, the effect is very cumulative. In the 5 weeks since i posted in this thread, I'd say Rasagiline has helped more and more. i took great delight yesterday in walking down a fight of steps - witout holding the handrail.
My neuro finally conceded it wasn't the right drug for me (turns out not many are).
I have a very low tolerance to these DA's and am on a very low dose of Requip, 6mg but the two drugs that made a huge difference was Azilect and Amitriptyline as a muscle relaxant.(yes i know they shouldn't be used together but it works for me.
Time marches on however and symptoms are steadily creeping bach, I have been told the next thing will be leva-dopa as raising the DA is not an option!!
Diagnosed in August 2013 i was started on 1mg of Rasagiline straight away so have been taking it for 7 weeks now it has helped me my symptoms are not completely gone i still have a tremor and muscle pain in my arm but not sure if that is PD or a side effect of Azilect but it has helped with the stiffness and shoulder pain but what i am finding is the effects are wearing off late evening time so feeling stiff and achy at bedtime which is not helping get a good nights sleep , only real side effects i suffered were headaches but they went after a while but all in all a good experience with Rasagiline
I have been on Azilect for 2 months. I felt the benefit within hours of my first tablet. I didn't have severe symptoms of pd, only a odd tremble, stiff hand and numbness in my arm.
I have noticed some dryness on my forehead, with some very small lumpy patches which I put down to be too lazy to follow a regular moisturizing routine but now I read it might be a side effect of Azilect.
I am also puzzled about some people mentioning the price. Are you not in the UK? I got my NHS prescription of 84 tablets for £7.
So far...... I love my azilect
you saying about the price of Azilect , when my Neurologist first prescribed them for me i had to go to my Gp for repeat prescription , she phoned me and said there are very expensive drug how are you on them , i replied i feel much better to which she replied ..oh ok ill write a prescription , I have a thyroid problem so do not pay for my prescriptions